Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 19, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 1, 2007, 9:00 AM CDT for Pottawatomie County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2007, 9:00 AM CDT (14:00 UTC)
- Expired
- May 1, 2007, 1:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Pottawatomie County, KS
The radar
The Topeka radar (KTWX), 44 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 9:09 AM CDT | FLASH FLOOD | Westmoreland, KS | WATER FLOWING OVER 24 HWY. FLUSH ROAD AT 24 HWY CLOSED. TRAFFIC IMPEDED BY WATER FLOWING OVER ROADWAY. |
| May 1, 9:58 AM CDT | FLASH FLOOD | Louisville, KS | PEOPLE EVACUATED FROM HOMES DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 2.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 011401 FFWTOP KSC149-011800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 900 AM CDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL POTTAWATOMIE COUNTY IN NORTHEAST KANSAS... * UNTIL 100 PM CDT * AT 856 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY DOPPLER RADAR RAIN ESTIMATES NEARLY FOUR INCHES OF RAIN HAVE FALLEN WITHIN THE WARNING AREA. TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TOPEKA. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3926 9635 3939 9637 3937 9653 3925 9648 $$
1 follow-up statement
000 WGUS73 KTOP 011602 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1100 AM CDT TUE MAY 1 2007 KSC149-011800- POTTAWATOMIE- 1100 AM CDT TUE MAY 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM CDT FOR CENTRAL POTTAWATOMIE COUNTY... SHORTLY AFTER 9 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING ON THE FLUSH ROAD NORTH OF HIGHWAY 24. THEREFORE, FLUSH ROAD HAD BEEN CLOSED NORTHBOUND AT THE INTERSECTION OF HIGHWAY 24. BY 1045 AM CDT THE INTERSECTION WAS OPEN. HOWEVER, FLOODING WAS LIKELY STILL OCCURRING IN THE VICINITY OF FLUSH WHERE DOPPLER RADAR ESTIMATED 6 TO 8 INCHES OF RAIN HAD FALLEN THIS MORNING. THUNDERSTORMS WERE GRADUALLY DIMINISHING OVER THE WARNING AREA. HOWEVER, THEY WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. VERY HEAVY RAIN THAT HAS FALLEN WILL CONTINUE TO CAUSE FLASH FLOODING OF INTERSECTIONS AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3926 9635 3939 9637 3937 9653 3925 9648 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:45 AM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 1, 3:45 AM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT TUE MAY 1 2007 .DISCUSSION... AN MCV CIRCULATION HAS MIGRATED INTO THE CWA AND WAS NEAR KMHK THIS MORNING WITH PRECIPITATION EXPANDING ALONG I-70 WEST THROUGH SALINA. THIS WILL LIKELY LAST THROUGH THE MORNING AND HAVE INCREASED POPS ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS. FRONTAL BOUNDARY FROM NORTHEAST NEBRASKA INTO NORTHEAST COLORADO WITH LITTLE IN THE WAY OF PRECIPITATION ASSOCIATED WITH IT. UPPER LOW WAS SPINNING OVER THE TEXAS PANHANDLE MOVING SLOWLY EASTWARD WITH TIME. PRECIPITATION FORECAST FOR TODAY IS A LITTLE TRICKY WITH RESPECT TO THE LOCATION OF HEAVY RAINFALL. UPPER LOW WILL MOVE INTO CENTRAL OKLAHOMA BY 00Z WEDNESDAY WITH DEFORMATION ZONE ACROSS SOUTHEAST AND EAST CENTRAL KANSAS. PRECIPITABLE WATER VALUES OF 1 INCH TO AS HIGH AS 1.50 INCHES ACROSS SOUTHEAST KANSAS ARE FORECAST TODAY. A BAND OF HIGH THETA E WILL ARC FROM NORTHWEST ARKANSAS NORTHWEST INTO CENTRAL KANSAS THIS AFTERNOON AND EVENING. CONVECTION THAT DEVELOPS ON THE NORTH AND EAST SIDE OF THE CIRCULATION WILL BE SLOW MOVING AND LIKELY TO HAVE SOME ISOLATED AREAS OF LOCALLY HEAVY RAIN. TONIGHT AREA OF PRECIPITATION WILL SHIFT SOUTHEAST AND BE MAINLY ACROSS EAST CENTRAL KANSAS AND SOUTH IN AREA OF 700 MB FRONTOGENESIS THIS EVENING THEN AS THE UPPER SYSTEM MOVES EAST OVERNIGHT FOCUS WILL BE MORE OVER MISSOURI AFTER 06Z. UPPER LOW REMAINS OVER SOUTHEAST KANSAS ON WEDNESDAY WITH FRONT SOUTH IN OKLAHOMA. EXPECT TO SEE CONVECTION AROUND THE CIRCULATION WEDNESDAY ACROSS EAST CENTRAL KANSAS. TROUGH OFF THE WEST COAST THIS MORNING MOVES INTO THE PLAINS WEDNESDAY NIGHT AND THURSDAY AS CURRENT LOW FILLS OVER EASTERN KANSAS OR WESTERN MISSOURI. WILL SEE MORE SCATTERED CONVECTION ACROSS THE CWA ON THURSDAY AS THIS TROUGH MOVES THROUGH WITH BEST CHANCES ACROSS THE EASTERN CWA IN DEEPER MOISTURE AND INSTABILITY. POTENTIAL EXISTS FOR UP TO TWO INCHES OF RAINFALL THROUGH THE EVENT ACROSS EAST CENTRAL KANSAS. PRECIPITATION WILL BE SPREAD OUT OVER THE NEXT COUPLE OF DAYS BUT THE SLOW MOVING STORMS COULD LEAD TO RISES ON AREA STREAMS AND FLOODING OF LOW LYING AREAS. TEMPERATURES NEXT FEW DAYS WILL BE TRICKY WITH CLOUD COVER AND PRECIPITATION AND HAVE ADJUSTED THEM DOWN. MADE LITTLE CHANGE TO THE WEEKEND AS UPPER LOW STAYS OUT WEST AND SHOULD KEEP PRECIPITATION MAINLY ACROSS THE WESTERN HIGH PLAINS. BUT DID REMOVE POPS FOR SATURDAY AND LATER SHIFT MAY NEED TO CONSIDER REMOVING POPS FOR SATURDAY NIGHT AND EVEN SUNDAY AS 00Z ECMWF KEEPS UPPER SYSTEM OUT WEST THROUGH SUNDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 1, 5:14 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT TUE MAY 1 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-021015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 514 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTH OF INTERSTATE 70 TODAY AND TONIGHT. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 70 THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING WEATHER SYSTEM WILL CONTINUE TO BRING CHANCES OF THUNDERSTORMS TO THE AREA THROUGH FRIDAY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL MAINLY SOUTH OF INTERSTATE 70 THROUGH THURSDAY. RUNOFF FROM THE THUNDERSTORMS MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS AND SIGNIFICANT WITHIN BANK RISES IN STREAMS AND CREEKS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 1:25 PM CDT | Tornado Warning | TOP | Morris | 35 min |
| May 1, 1:58 PM CDT | Tornado Warning | TOP | Wabaunsee | 32 min |
| May 1, 2:33 PM CDT | Tornado Warning | TOP | Jackson, Jefferson | 42 min |
| May 1, 3:04 PM CDT | Tornado Warning | TOP | Shawnee, Wabaunsee | 41 min |
| May 1, 3:11 PM CDT | Tornado Warning | TOP | Jackson, Jefferson | 49 min |
| May 1, 4:27 PM CDT | Flash Flood Warning | TOP | Shawnee, Wabaunsee | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.